MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arteriosclerosis/ Atherosclerosis (4437); Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical study.It was reported that the subject had occlusion of the right popliteal artery, requiring intervention.On (b)(6) 2022, the subject underwent treatment with 4.0 x 100mm, 135cm ranger paclitaxel-coated pta balloon catheter.As a part of the elegance clinical trial.The target lesions were in the right proximal superficial femoral artery (sfa), right mid-sfa, right distal sfa, right proximal popliteal artery, and the right mid-popliteal artery extending up to the right distal popliteal artery with 5mm proximal reference vessel diameter and 4mm distal reference vessel diameter, with a lesion length of 450 mm and 100% stenosis.Prior to target lesion treatment with the study device, atherectomy was performed with a non-boston scientific (bsc) laser atherectomy device, followed by pre-dilation using two non-bsc balloons.Treatment of the target lesion was then performed by dilation using 5 mm x 200 mm, 5 mm x 200 mm, and 4 mm x 100 mm ranger drug coated balloon study devices.Post dilatation treatment was performed with a non-bsc cutting balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2022, on the day of discharge, the subject complained of recurrent leg pain.A lower extremity arterial duplex scan revealed re-occlusion of the right popliteal artery.Based on the above findings the subject was scheduled for angiography of the lower extremity vessels with possible percutaneous endovascular intervention.On the same day, the abdominal aortogram revealed: mild atherosclerotic changes of the distal abdominal aorta with no significant obstructive disease, patent right and left ileo-femoral artery systems and patent right and left internal iliac arteries.Right limb showed 60-70% stenosis atin right common femoral artery, patent stent at thein ostium/proximal segment of sfa, occluded stent at proximal to mid popliteal artery, occluded anterior tibial artery, tibial peroneal trunk, and posterior tibial artery.On the same day, occlusions in the right proximal popliteal artery, right mid popliteal artery, and right distal popliteal artery were treated using a boston scientific thrombectomy device, followed by an atherectomy device to debulk the totally occluded right popliteal artery.Subsequently, balloon angioplasty was performed using a non-bsc balloon along the entire length of the occlusion.The final angiogram revealed excellent dilation with no significant residual stenosis.In addition, 60-70% tubular stenosis noted in the right common femoral artery was treated using atherectomy device and following balloon angioplasty using non-bsc balloon the final residual stenosis was noted to be 10%.The occlusion noted in the right tibio-peroneal trunk was treated with jetstream xc thrombectomy and atherectomy device followed by balloon angioplasty using 2.5 mm x 80 mm and 3.0 mm x 80 mm non-bsc balloon and post procedure the final residual stenosis was noted to be 10%.On the same day, the event was considered resolved.On (b)(6) 2022, the subject was discharged from the hospital on dual antiplatelet therapy.
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).A2: patient age: 62 years old at time of enrollment.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Elegance clinical study.It was reported that the subject had occlusion of the right popliteal artery, requiring intervention.On (b)(6) 2022, the subject underwent treatment with 4.0 x 100mm, 135cm ranger paclitaxel-coated pta balloon catheter as a part of the elegance clinical trial.The target lesions were in the right proximal superficial femoral artery (sfa), right mid-sfa, right distal sfa, right proximal popliteal artery, and the right mid-popliteal artery extending up to the right distal popliteal artery with 5mm proximal reference vessel diameter and 4mm distal reference vessel diameter, with a lesion length of 450 mm and 100% stenosis.Prior to target lesion treatment with the study device, atherectomy was performed with a non-boston scientific (bsc) laser atherectomy device, followed by pre-dilation using two non-bsc balloons.Treatment of the target lesion was then performed by dilation using 5 mm x 200 mm, 5 mm x 200 mm, and 4 mm x 100 mm ranger drug coated balloon study devices.Post dilatation treatment was performed with a non-bsc cutting balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2022, on the day of discharge, the subject complained of recurrent leg pain.A lower extremity arterial duplex scan revealed re-occlusion of the right popliteal artery.Based on the above findings the subject was scheduled for angiography of the lower extremity vessels with possible percutaneous endovascular intervention.On the same day, the abdominal aortogram revealed: mild atherosclerotic changes of the distal abdominal aorta with no significant obstructive disease, patent right and left ileo-femoral artery systems and patent right and left internal iliac arteries.Right limb showed 60-70% stenosis in the right common femoral artery, patent stent in the ostium/proximal segment of sfa, occluded stent at proximal to mid popliteal artery, occluded anterior tibial artery, tibial peroneal trunk, and posterior tibial artery.On the same day, occlusions in the right proximal popliteal artery, right mid popliteal artery, and right distal popliteal artery were treated using a boston scientific thrombectomy device, followed by an atherectomy device to debulk the totally occluded right popliteal artery.Subsequently, balloon angioplasty was performed using a non-bsc balloon along the entire length of the occlusion.The final angiogram revealed excellent dilation with no significant residual stenosis.In addition, 60-70% tubular stenosis noted in the right common femoral artery was treated using atherectomy device and following balloon angioplasty using non-bsc balloon the final residual stenosis was noted to be 10%.The occlusion noted in the right tibio-peroneal trunk was treated with jetstream xc thrombectomy and atherectomy device followed by balloon angioplasty using 2.5 mm x 80 mm and 3.0 mm x 80 mm non-bsc balloon and post procedure the final residual stenosis was noted to be 10%.On the same day, the event was considered resolved.On (b)(6) 2022, the subject was discharged from the hospital on dual antiplatelet therapy.It was further reported that on (b)(6) 2022, 4 days post index procedure, thrombotic occlusion was noted in the right proximal popliteal artery, right mid popliteal artery, and right distal popliteal artery.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19938374
Report Number2124215-2024-45509
Device Sequence Number14671551
Product Code ONU
UDI-Device Identifier08714729975823
UDI-Public08714729975823
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number05606H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date11/06/2024
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 MM X 200 MM RANGER BALLOONS; 5 MM X 200 MM RANGER BALLOONS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceBlack Or African American